Alert archive / Alabama / Flash Flood Watches in 2017
Flash Flood Watch 7, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood watch at Aug 11, 2017, 3:10 AM CDT for 25 counties in Alabama. It took effect at Aug 11, 2017, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2017, 3:10 AM CDT (08:10 UTC)
- In effect from
- Aug 11, 2017, 10:00 AM CDT
- Expired
- Aug 11, 2017, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- None
All 25 counties
Autauga County, AL, Barbour County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 52 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
685 WGUS64 KBMX 110810 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Birmingham AL 310 AM CDT Fri Aug 11 2017 ...Flash Flooding Possible Across East Central Alabama... .Heavy rainfall will likely develop again this afternoon across portions of Central Alabama. Generally the eastern half of Central Alabama received 1 to 2 inches of rain in the past 24 hours. Some areas received between 4 and 6 inches, with estimated totals even higher. While the highest totals remained isolated any additional rainfall over these areas could potentially result in flash flooding, so stay prepared and weather aware. ALZ017>021-024>029-035>038-041>050-112100- /O.NEW.KBMX.FF.A.0007.170811T1500Z-170812T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Chilton-Coosa-Tallapoosa- Chambers-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee- Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 310 AM CDT Fri Aug 11 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Birmingham has issued a * Flash Flood Watch for portions of central Alabama, east central Alabama, northeast Alabama, and southeast Alabama, including the following areas, in central Alabama, Autauga, Blount, Chilton, Coosa, Elmore, Jefferson, Lowndes, Montgomery, Shelby, St. Clair, and Talladega. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In southeast Alabama, Barbour, Bullock, and Pike. * From 10 AM CDT this morning through this evening * Heavy rainfall will likely develop again this afternoon across portions of Central Alabama. With already saturated ground in place any additional rain could result in localized flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
2 follow-up statements
040 WGUS64 KBMX 111630 FFABMX Flood Watch National Weather Service Birmingham AL 1130 AM CDT Fri Aug 11 2017 ...Flash Flooding Possible Across East Central Alabama... .Isolated pockets of heavy rainfall could develop this afternoon across the east central and southeast portions of central Alabama. Generally the eastern half of Central Alabama received 1 to 2 inches of rain on Thursday. A few areas received between 4 and 6 inches. While the highest totals remained isolated, any additional rainfall over these areas could potentially result in flash flooding, so stay prepared and weather aware. ALZ017>021-024>027-035-111730- /O.CAN.KBMX.FF.A.0007.000000T0000Z-170812T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Chilton- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, and Clanton 1130 AM CDT Fri Aug 11 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of north central Alabama has been cancelled. Cooler temperatures associated with persistent cloud cover will limit the amount of instability across the area, and the threat of additional heavy rainfall has decreased. $$ ALZ028-029-036>038-041>050-120000- /O.CON.KBMX.FF.A.0007.000000T0000Z-170812T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clay-Randolph-Coosa-Tallapoosa-Chambers-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1130 AM CDT Fri Aug 11 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of east central Alabama and southeast Alabama, including the following areas, in central Alabama, Autauga, Coosa, Elmore, Lowndes, and Montgomery. In east central Alabama, Chambers, Clay, Lee, Macon, Randolph, Russell, and Tallapoosa. In southeast Alabama, Barbour, Bullock, and Pike. * Through this evening. * Pockets of heavy rainfall could develop this afternoon across portions of Central Alabama. With already saturated ground in place any additional rain could result in localized flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
097 WGUS64 KBMX 112017 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Birmingham AL 317 PM CDT Fri Aug 11 2017 ...Flash Flooding Possible Across Southeast Portions of Central Alabama... ALZ028-029-036>038-041-043-047-112130- /O.CAN.KBMX.FF.A.0007.000000T0000Z-170812T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clay-Randolph-Coosa-Tallapoosa-Chambers-Autauga-Elmore-Lee- Including the cities of Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Prattville, Wetumpka, Tallassee, Auburn, and Opelika 317 PM CDT Fri Aug 11 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east central Alabama has been cancelled. The intensity of any remaining showers and thunderstorms will not be enough to produce flash flooding. $$ ALZ042-044>046-048>050-120000- /O.EXT.KBMX.FF.A.0007.000000T0000Z-170812T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lowndes-Montgomery-Macon-Bullock-Russell-Pike-Barbour- Including the cities of Fort Deposit, Hayneville, Montgomery, Tuskegee, Union Springs, Phenix City, Troy, and Eufaula 317 PM CDT Fri Aug 11 2017 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Flash Flood Watch is now in effect for * Portions of southeast central Alabama, including Lowndes, Montgomery, Macon, Russell, Barbour, Bullock, and Pike. * Until 7 PM CDT this evening * Pockets of heavy rainfall could develop this afternoon and early evening across portions of southeast central Alabama. With already saturated ground conditions in place, any additional rain could result in localized flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Aug 11, 12:31 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 11, 12:31 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1231 AM CDT Fri Aug 11 2017 .UPDATE... For 06Z Aviation. && .SHORT TERM... This afternoon and Tonight. As expected, the convective activity this afternoon has been concentrated over western Alabama, along the leading edge of an MCV, and along the Gulf Coast associated with the sea-breeze. The HRRR model has had a good handle on the areal coverage but is lagging in time by several hours. This models has these two areas coming together into one concentrated mass of convection this afternoon and tracking eastward across areas mainly along and south of I-20. Highest pops this evening will be along and east of I-65, with only a few showers remaining by midnight. Could see some locally heavy rainfall over the southern counties as the slower moving seabreeze storms interact with the MCV storms. 58/rose .LONG TERM... Friday through Wednesday. The original weakening surface boundary is expected to be well to our north on Friday. We should keep weak onshore flow around the Atlantic ridge/or around weak ridging in the Northeast Gulf over the weekend. A surface front approaches the Deep South on Friday, but is not expected to make progress into Alabama over the weekend as the main low over the Great Lakes pulls off to the east quickly taking the main energy with it and leaving the approaching front stalled well to our north. In the upper levels on Friday, we have a first angled then flattening elongated ridge over the southern third of the U.S. centered over Texas with W/NW then more zonal weak flow across C AL. We should continue with a daily bombardment of disturbances to enhance our convective activity. By the beginning of next week, an upper trough tries to digs across Eastern Conus and should help to push a surface ridge southward across the same area to nudge the stalled front into the N/NE portions of the CWA as a back door front during the first half of next week. Some lower temperatures/dew points could drift into the NE counties by the middle part of next week to round out the forecast and would lower rain chances in the NE as well. 08 && .AVIATION... 06Z TAF Discussion. The showers and storms have tapered off to just some light rain at ANB/ASN which will move out in the next couple hours. Continued moist low-levels and heavy rainfall at some of the terminals will result in LIFR to IFR cigs to develop at all sites where they haven't already. Gradual improvement will occur through midday with another round of showers and storms Friday afternoon. 32/Davis && .FIRE WEATHER... Above normal rain chances are expected through the weekend. There are no fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 87 72 88 71 88 / 60 40 40 40 60 Anniston 86 72 87 72 88 / 60 30 50 30 60 Birmingham 87 74 89 73 88 / 60 30 50 30 60 Tuscaloosa 88 74 91 74 90 / 60 30 50 30 60 Calera 88 73 89 73 89 / 60 30 50 30 60 Auburn 87 73 88 73 87 / 60 30 50 30 60 Montgomery 90 75 91 75 91 / 60 30 50 30 60 Troy 88 73 90 73 89 / 60 20 50 30 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 10, 9:47 AM CDT, 17 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 947 AM CDT Thu Aug 10 2017 ALZ011>015-017>050-111800- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 947 AM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Local storm report, Aug 10, 10:44 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1044 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD ROANOKE 33.15N 85.37W
08/10/2017 RANDOLPH AL FIRE DEPT/RESCUE
MAJOR FLOODING STILL ONGOING IN ROANOKE. FD
REPORTS 5 WATER RESCUES WERE PERFORMED, 6
MAJOR ROADWAYS ARE STILL FLOODED WITH 2
BRIDGES WASHED OUT.
&&
TGLocal storm report, Aug 10, 10:59 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1059 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD 2 W WARRIOR 33.81N 86.84W
08/10/2017 JEFFERSON AL PUBLIC
BOTH LANES OF CANE CREEK RD UNDERWATER, JUST
W OF I-65.
&&
TGLocal storm report, Aug 10, 11:03 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD 2 SW WARRIOR 33.80N 86.83W
08/10/2017 JEFFERSON AL PUBLIC
PORTION OF DANA RD UNDERWATER, IMPASSABLE.
&&
TGLocal storm report, Aug 10, 11:17 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1117 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD 1 N WARRIOR 33.82N 86.81W
08/10/2017 JEFFERSON AL PUBLIC
WATER OVER HWY 31 ON THE NORTH SIDE OF TOWN.
&&
TGLocal storm report, Aug 10, 11:18 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1118 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD 2 W WARRIOR 33.81N 86.84W
08/10/2017 JEFFERSON AL PUBLIC
BOTH LANES OF CANE CREEK RD UNDERWATER, JUST
W OF I-65.
1050 PM FLASH FLOOD 1 N WARRIOR 33.82N 86.81W
08/10/2017 JEFFERSON AL PUBLIC
WATER OVER HWY 31 ON THE NORTH SIDE OF TOWN.
1050 PM FLASH FLOOD 2 SW WARRIOR 33.80N 86.83W
08/10/2017 JEFFERSON AL PUBLIC
PORTION OF DANA RD UNDERWATER, IMPASSABLE.
1010 PM FLASH FLOOD ROANOKE 33.15N 85.37W
08/10/2017 RANDOLPH AL FIRE DEPT/RESCUE
MAJOR FLOODING STILL ONGOING IN ROANOKE. FD
REPORTS 5 WATER RESCUES WERE PERFORMED, 6
MAJOR ROADWAYS ARE STILL FLOODED WITH 2
BRIDGES WASHED OUT.
0845 PM FLASH FLOOD 3 W ROCK MILLS 33.15N 85.33W
08/10/2017 RANDOLPH AL FIRE DEPT/RESCUE
ROCK MILLS VFD REPORTS WATER IN CREEK UP TO
RD LEVEL IN FRONT OF MIDWAY CHURCH ON HWY
22.
0845 PM FLASH FLOOD ROANOKE 33.15N 85.37W
08/10/2017 RANDOLPH AL EMERGENCY MNGR
SEVERAL ROADWAYS WITHIN ROANOKE CITY LIMITS
IMPASSABLE DUE TO FLOODING.
0830 PM FLASH FLOOD ASHLAND 33.27N 85.84W
08/10/2017 CLAY AL 911 CALL CENTER
PORTIONS OF HWY 77 AND TYSON RD IMPASSABLE
DUE TO FLOODING. TIME ESTIMATED.
0830 PM FLASH FLOOD ROANOKE 33.15N 85.37W
08/10/2017 RANDOLPH AL PUBLIC
WATER RESCUE ON W POINT ST. WATER UP TO CAR
WINDOWS. TIME ESTIMATED.
0820 PM FLASH FLOOD LINEVILLE 33.31N 85.75W
08/10/2017 CLAY AL 911 CALL CENTER
PORTIONS OF HWY 49 AND TALLADEGA ST
IMPASSABLE DUE TO FLOODING. TIME ESTIMATED.
0815 PM FLASH FLOOD 2 SSW MALONE 33.18N 85.60W
08/10/2017 RANDOLPH AL EMERGENCY MNGR
FLOODING ALONG PORTION OF CR 15.
0815 PM FLASH FLOOD 1 NNW ROCK MILLS 33.16N 85.29W
08/10/2017 RANDOLPH AL EMERGENCY MNGR
HWY 22 FLOODED AT THE CREEK BRIDGE IN ROCK
MILLS.
0805 PM FLASH FLOOD 1 E ROANOKE 33.15N 85.35W
08/10/2017 RANDOLPH AL PUBLIC
HWY 22 FLOODED AT THE INTERSECTION OF CR 87.
0750 PM FLASH FLOOD 1 ENE SPRINGVILLE 33.78N 86.45W
08/10/2017 ST. CLAIR AL PUBLIC
FLOODING ALONG PORTIONS OF MAIN ST IN
SPRINGVILLE. LAW ENFORCEMENT ON SCENE. VIDEO
VIA SOCIAL MEDIA.
0745 PM FLASH FLOOD SPRINGVILLE 33.77N 86.47W
08/10/2017 ST. CLAIR AL EMERGENCY MNGR
SEVERAL ROADS FLOODED IN DOWNTOWN
SPRINGVILLE.
0745 PM FLASH FLOOD 1 ENE HIGHLAND LAKE 33.89N 86.41W
08/10/2017 BLOUNT AL EMERGENCY MNGR
NUMEROUS ROADS WITHIN SUGARLAND LAKE
IMPASSABLE DUE TO FLOODING.
0740 PM FLASH FLOOD 2 SSE CANTELOUS 32.30N 86.44W
08/10/2017 MONTGOMERY AL PUBLIC
FLOODING NEAR INTERSECTION OF MITCHELL YOUNG
RD AND US HWY 80.
0730 PM FLASH FLOOD TROY 31.81N 85.97W
08/10/2017 PIKE AL EMERGENCY MNGR
WATER STILL COVERING SEVERAL ROADS IN/AROUND
TROY. SOME STILL IMPASSABLE.
0653 PM HEAVY RAIN DANNELLY FIELD 32.30N 86.39W
08/10/2017 E5.01 INCH MONTGOMERY AL OFFICIAL NWS OBS
MONTGOMERY REGIONAL AIRPORT OBSERVED 5.01
INCHES OF RAIN FROM 531 PM TO 653 PM.
0648 PM FLASH FLOOD 1 ESE HUNTER 32.39N 86.38W
08/10/2017 MONTGOMERY AL BROADCAST MEDIA
WATER COVERING PORTION OF WASHINGTON FERRY
RD.
0645 PM FLASH FLOOD ALABAMA STATE UNIVERSIT 32.37N 86.29W
08/10/2017 MONTGOMERY AL 911 CALL CENTER
NUMEROUS ROADS FLOODED WITHIN MONTGOMERY
CITY LIMITS. INCLUDES NOREMAC RD/LOCH HAVEN
DR, FOREST PARK, 3400-3600 BLOCK OF ATLANTA
HWY, BAINBRIDE ST, GUNTER PARK DR W,
GREENRIDGE, CHARLES AVE, 600 BLOCK OF
EASTERN BLVD, COLISEUM BLVD.
0630 PM FLASH FLOOD HOPE HULL 32.27N 86.36W
08/10/2017 MONTGOMERY AL PUBLIC
SEVERAL ROADS FLOODED JUST OFF INTERSTATE 65
EXIT 164 AROUND THE FAIRFIELD INN. TIME
ESTIMATED.
0620 PM FLASH FLOOD 1 NNE TROY UNIVERSITY 31.81N 85.95W
08/10/2017 PIKE AL EMERGENCY MNGR
WATER COVERING ELM ST NEAR CHARLES HENDERSON
MIDDLE SCHOOL.
0620 PM FLASH FLOOD TROY 31.80N 85.97W
08/10/2017 PIKE AL EMERGENCY MNGR
PORTION OF W MADISON ST BETWEEN S 3 NOTCH ST
AND MADISON AVE IMPASSABLE DUE TO FLOODING.
0620 PM FLASH FLOOD 1 NNW TROY COUNTRY CLUB 31.79N 85.98W
08/10/2017 PIKE AL EMERGENCY MNGR
WATER COVERING SANDERS RD NEAR HWY 231.
0610 PM FLASH FLOOD 4 S ANTIOCH 31.70N 85.89W
08/10/2017 PIKE AL BROADCAST MEDIA
CR 3319 AT WHITEWATER CREEK IS IMPASSABLE
DUE TO FLOODING.
0553 PM HEAVY RAIN TROY MUNI AIRPORT 31.86N 86.01W
08/10/2017 E3.31 INCH PIKE AL OFFICIAL NWS OBS
TROY MUNICIPAL AIRPORT OBSERVED 3.31 INCHES
OF RAIN FROM 420 PM TO 553 PM.
0550 PM FLASH FLOOD 2 WSW WETUMPKA MUNI AIR 32.52N 86.36W
08/10/2017 ELMORE AL EMERGENCY MNGR
PINELEAF RD NEAR DOGWOOD CIRCLE IS
IMPASSABLE DUE TO FLOODING.
0545 PM FLASH FLOOD 1 SSE TROY UNIVERSITY 31.79N 85.95W
08/10/2017 PIKE AL BROADCAST MEDIA
WATER COVERING GEORGE WALLACE DR NEAR 2ND
AVE.
0540 PM FLASH FLOOD TROY COUNTRY CLUB 31.77N 85.96W
08/10/2017 PIKE AL EMERGENCY MNGR
SPRADLEY DRIVE BARRICADED DUE TO FLOODING.
0530 PM FLASH FLOOD TROY COUNTRY CLUB 31.78N 85.96W
08/10/2017 PIKE AL EMERGENCY MNGR
WATER COVERING 3 LANES OF ELBA HWY (HWY 87)
WITH ONE VEHICLE STRANDED.
0501 PM FLASH FLOOD MILLBROOK 32.48N 86.36W
08/10/2017 ELMORE AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS WATER ACROSS
NUMEROUS ROADS IN MILLBROOK.
&&Local storm report, Aug 10, 11:30 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 1 SSW WARRIOR 33.80N 86.82W
08/10/2017 JEFFERSON AL PUBLIC
HWY 31 AT DANA RD IS IMPASSABLE DUE TO
FLOODING.
&&
TGThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:16 PM CDT | Flash Flood Warning | BMX | Blount, St. Clair | 89 min |
| Aug 10, 7:28 PM CDT | Areal Flood Advisory | BMX | Fayette, Tuscaloosa | 3 hr |
| Aug 10, 7:31 PM CDT | Areal Flood Advisory | BMX | Chambers, Clay, Randolph, Tallapoosa | 3 hr |
| Aug 10, 7:52 PM CDT | Areal Flood Advisory | BMX | Barbour, Russell | 3 hr |
| Aug 10, 7:58 PM CDT | Flash Flood Warning | BMX | Chambers, Clay, Randolph | 5 hr |
| Aug 10, 9:13 PM CDT | Areal Flood Advisory | BMX | Winston | 2 hr |
| Aug 10, 9:38 PM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair, Shelby, Talladega | 3 hr |
| Aug 10, 10:13 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cherokee, Cleburne, Etowah, Randolph, St. Clair | 2 hr |
| Aug 10, 10:22 PM CDT | Flash Flood Warning | BMX | Blount, Jefferson | 4 hr |
| Aug 11, 4:55 AM CDT | Dense Fog Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 19 more | 3 hr |
Nearby
Flash Flood Watches in Alabama, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.